Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

August 5, 2021Duval County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 5, 2021, 6:05 PM EDT for Duval County, Florida. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2021, 6:05 PM EDT (22:05 UTC)
Expired
Aug 5, 2021, 7:00 PM EDT
In force
55 min
Issued by
NWS Jacksonville, FL
Hail
0.00 in
Wind
30

County Duval County, FL

The radar

The Jacksonville radar (KJAX), 48 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1675 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1675 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

449 
WWUS82 KJAX 052205
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
605 PM EDT Thu Aug 5 2021
 
FLZ033-125-133-325-052300-
Coastal St. Johns FL-South Central Duval FL-Coastal Duval FL-
Inland St. Johns FL-
605 PM EDT Thu Aug 5 2021

...Thunderstorms will impact portions of northern St. Johns and 
southeastern Duval Counties through 700 PM EDT...

At 604 PM EDT, Doppler radar was tracking a strong thunderstorm near
South Ponte Vedra, or 7 miles northwest of Saint Augustine, moving
north at 25 mph.

HAZARD...Minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Minor flooding due to heavy rainfall is possible.

Locations impacted include...
Unf, Mandarin, Fruit Cove, Arlington, Ponte Vedra Beach, Neptune
Beach, World Golf Village, Sawgrass, Baymeadows and Nocatee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm and may lead to 
localized flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 2985 8147 3005 8167 3047 8159 3045 8137
      3025 8135 3004 8127 2999 8127
TIME...MOT...LOC 2204Z 186DEG 22KT 2999 8137 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

$$

NELSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:51 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Aug 5, 3:51 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
351 PM EDT Thu Aug 5 2021

...HEAVY RAINFALL TRAINING ACROSS NORTHEAST FL AND PORTIONS OF
SOUTHEASTERN GA MAY LEAD TO LOCAL FLOODING THROUGH TONIGHT...

.NEAR TERM [Through Tonight]...

Shower and embedded thunderstorm activity will continue through
the late evening and remain focused along a wobbling frontal zone
draped across NE FL. A very moist southwesterly flow,
characterized by PWAT between 2.3-2.5", will promote very heavy
(tropical-like) rainfall with showers and thunderstorms along the
boundary. While steering flow is around 10-15 knots, there will be
potential for convection to build southwestward into the flow.
Backbuilding will add to inherent flood risk already in place due
to training activity along the quasi-stationary warm front. CAMs
generally agree that primary convergence will be along the
boundary and this also is where the strongest convection is
possible amid a tight gradient of modest instability. A wave of
low pressure will enhance the convergence as it makes inroads
toward the Big Bend this afternoon. That said, the Areal Flood
Watch hoisted this morning has been kept in place through the
evening, encompassing counties generally along the I-10 & I-75
corridors and into coastal SE GA. In those areas, expect
additional rainfall amounts of 2-4" with locally higher amounts,
especially within the Suwannee River Valley (along the I-75
corridor). Expect most activity to trend weaker after sunset then
mostly diminishing around midnight, except in the Suwannee River
Valley areas where scattered showers capable of heavy rain may
continue. Flood Watch may need to be extended for those areas if
activity persists into early Friday.

Fog potential tonight will be low again but patchy fog and low
stratus cannot be ruled out again across portions of Suwannee River
valley late tonight. Temperatures tonight will be in the lower 70s
tonight for inland areas and in the mid 70s along the coast.

.SHORT TERM [Friday Through Saturday Night]...

Aforementioned frontal zone will is expected to gain some momentum
and lift northwestward toward the Altamaha River basin Friday
morning then continuing into central GA Friday evening. A wave of
low pressure will edge northward along the boundary through Friday
afternoon. Meanwhile, an upper trough will edge its way into the
Deep South Friday afternoon. Upper forcing from the trough and jet
streak aloft will add more favorable set up for numerous showers and
thunderstorms from the Suwannee River Valley northeastward toward
the Altamaha River in SE GA Friday afternoon. Across the remainder
of the area, diurnal instability and west coast sea breeze will
promote numerous showers and scattered thunderstorms tomorrow
afternoon. Heavy rainfall will be the primary concern with
anomalously moist airmass in place across the entire forecast area.

Upper trough axis will be pushing eastward into the Atlantic through
Saturday while lower ridge axis across south FL begins to lift
northward. Moist, southwesterly flow will continue over the area
through at least Saturday. If the trough continues its pace, expect
better coverage across SE GA in the morning Saturday with
diminishing coverage areawide late afternoon Saturday due to
increasing subsidence in the wake of the trough axis. Heavy rainfall
and isolated flooding will still be in the cards come Saturday with
the antecedent conditions that are in place.

Temperatures will only trend slightly warmer through Saturday.
Portions of north central FL may see highs back into the low 90s by
Saturday with more sunshine expected.

.LONG TERM [Sunday Through Thursday]...

Upper trough will lift northeastward into the Atlantic on Sunday
while lower ridge axis lifts into central FL. Drier air will
accompany the ridge axis as it lifts to the GA early next week.
Prevailing flow is expected to become southeasterly to easterly as
this occurs, which will promote an east coast sea breeze and more
typical summery, diurnal convection pattern through at least
midweek. With the more summery convection temperatures will also
trend warmer under ridge influence. Highs will lean into the low 90s
for inland locations and near 90 along the coast by Sunday. With the
humidity, it'll feel like the lower 100s in the afternoons
throughout next week.

&&

.AVIATION...
[Through 18Z Friday]

The weak frontal boundary continues to meander from the southeast GA
coastal areas southwestward toward the FL Big Bend. Showers and
storms will become enhanced along the boundary and bring periods of
showers and storms from KGNV to the JAX metro TAFs in the next 1-6
hours, and continue to affect KSSI. IFR can be expected in the any
of the stronger showers and storms with some gusty winds of about 25
kt. Otherwise, chance of showers and storms around KSGJ a bit later
this aftn with possible IFR vsby. There should be improving
conditions after 00-02Z as some of the heavier rainfall potential
begins to ease, but MVFR ceilings possible, with lower ceilings also
possible around KSSI toward sunrise Friday.

&&

.MARINE...

South to southeasterly winds expected across the coastal waters
on Friday as a warm front lifts northward and high pressure over
south Florida begins lifting northward. Southerly winds will
continue through the weekend with peak afternoon winds around 15
knots, outside of any thunderstorm influence. Lighter winds
expected by next week as high pressure ridge becomes established
over the region. Typical afternoon Atlantic sea breeze will be
favored in the afternoons beginning Sunday.

Rip Currents: Low Risk continues today with Risk increasing into
Moderate at on Friday as winds shift toward southeast to south.

&&

.HYDROLOGY...

Depending on the rainfall from this evenings convection, there may be
a slight rise to forecasts along the St Marys, Santa Fe, and Black
Creek basins tonight. Due to 3-6 inches of total rainfall between
last night and this morning, the St Marys is now Forecast to rise
into Moderate Flood by Friday afternoon. Will continue to monitor
and assess the North Fork basin of Black Creek; it is expected to
reach Minor Flood this evening. Additional heavy rain is still
possible through Saturday, so forecasted crests may see further
rises over the next few days.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  71  85  71  88  71 /  40  80  30  60  10
SSI  76  88  76  89  76 /  40  70  30  60  20
JAX  74  89  74  90  75 /  40  70  30  70  20
SGJ  74  90  74  90  75 /  30  60  20  60  20
GNV  73  88  73  89  73 /  40  70  40  60  10
OCF  73  90  73  91  73 /  30  60  30  60  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until midnight EDT tonight for Baker-Bradford-
     Coastal Duval-Coastal Nassau-Eastern Alachua-Eastern Clay-
     Gilchrist-Inland Nassau-Northern Columbia-South Central
     Duval-Southern Columbia-Suwannee-Trout River-Union-Western
     Alachua-Western Clay-Western Duval.

GA...Flood Watch until midnight EDT tonight for Coastal Camden-Inland
     Camden-Northeastern Charlton-Southern Ware-Western Charlton.

AM...None.
&&

In the hours before

Special weather statement, Aug 5, 4:12 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
412 PM EDT Thu Aug 5 2021

FLZ021-035-222-236-052100-
Southern Columbia FL-Western Alachua FL-Suwannee FL-Gilchrist FL-
412 PM EDT Thu Aug 5 2021

...Heavy showers will impact portions of central Gilchrist,
northwestern Alachua, southwestern Columbia and southeastern
Suwannee Counties through 500 PM EDT...

At 412 PM EDT, Doppler radar was tracking a gusty shower over Bell,
moving northeast at 20 mph.

HAZARD...Minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Minor flooding due to heavy rainfall is possible.

Locations impacted include...
Bell, Ichetucknee Spring, Fort White, Branford and Hildreth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2998 8257 2996 8253 2993 8253 2993 8256
      2990 8255 2964 8286 2966 8295 2970 8296
      2970 8294 2972 8296 2976 8295 2980 8292
      2981 8293 2983 8289 2988 8287 2990 8290
      2989 8292 2995 8292 2996 8295 3000 8297
TIME...MOT...LOC 2012Z 214DEG 19KT 2977 8286

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

NELSON
Special weather statement, Aug 5, 4:53 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
453 PM EDT Thu Aug 5 2021

FLZ020-030-122-222-GAZ162-052130-
Southern Columbia FL-Union FL-Hamilton FL-Northern Columbia FL-
Echols GA-
453 PM EDT Thu Aug 5 2021

...Heavy showers will impact portions of northwestern Union,
Columbia, eastern Hamilton and southeastern Echols Counties through
530 PM EDT...

At 452 PM EDT, Doppler radar was tracking heavy showers over
Columbia, or 8 miles northeast of Ichetucknee Spring, moving
northeast at 20 mph.

HAZARD...Minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Minor flooding due to heavy rainfall is possible.

Locations impacted include...
Lake City, White Springs, Fargo, Columbia, Five Points, Watertown,
Needmore, Lulu, Winfield and Suwannee Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3075 8298 3072 8262 3069 8258 3059 8258
      3058 8246 3010 8246 3007 8252 3003 8253
      3001 8257 2998 8257 2999 8279 3033 8279
      3035 8280 3034 8284 3036 8286
TIME...MOT...LOC 2052Z 208DEG 19KT 3007 8269

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

NELSON
Special weather statement, Aug 5, 5:13 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
513 PM EDT Thu Aug 5 2021

FLZ020-021-GAZ162-052215-
Hamilton FL-Suwannee FL-Echols GA-
513 PM EDT Thu Aug 5 2021

...A gusty shower will impact portions of northwestern Suwannee,
northwestern Hamilton and southwestern Echols Counties through 615 PM
EDT...

At 512 PM EDT, Doppler radar was tracking a heavy showers over
Luraville, or near Mayo, moving north at 15 mph.

HAZARD...Minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Minor flooding due to heavy rainfall is possible.

Locations impacted include...
Live Oak, Jasper, Jennings, Suwannee River State Park, Dowling Park,
Blue Springs, Crossroads, Luraville and Newburn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3062 8297 3002 8298 3011 8312 3010 8314
      3011 8316 3009 8319 3012 8323 3026 8325
      3031 8321 3035 8321 3035 8319 3038 8319
      3039 8317 3041 8318 3042 8322 3046 8322
      3047 8324 3062 8327 3063 8331
TIME...MOT...LOC 2112Z 197DEG 15KT 3013 8317

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

NELSON
Local storm report, Aug 5, 5:14 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
514 PM EDT THU AUG 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     HEAVY RAIN       FORT WHITE              29.92N 82.71W
08/05/2021  M7.75 INCH       COLUMBIA           FL   BROADCAST MEDIA

            LOCAL MEDIA REPORTED A MEASUREMENT OF 7 AND
            3 QUARTERS OF AN INCH OF RAIN SINCE MIDNIGHT
            AT FORT WHITE. 5 AND ONE QUARTER INCH OF
            RAIN FELL BETWEEN MIDNIGHT AND 8 AM.

&&

BOOTHE
Special weather statement, Aug 5, 6:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
605 PM EDT Thu Aug 5 2021

FLZ033-125-133-325-052300-
Coastal St. Johns FL-South Central Duval FL-Coastal Duval FL-
Inland St. Johns FL-
605 PM EDT Thu Aug 5 2021

...Thunderstorms will impact portions of northern St. Johns and
southeastern Duval Counties through 700 PM EDT...

At 604 PM EDT, Doppler radar was tracking a strong thunderstorm near
South Ponte Vedra, or 7 miles northwest of Saint Augustine, moving
north at 25 mph.

HAZARD...Minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Minor flooding due to heavy rainfall is possible.

Locations impacted include...
Unf, Mandarin, Fruit Cove, Arlington, Ponte Vedra Beach, Neptune
Beach, World Golf Village, Sawgrass, Baymeadows and Nocatee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2985 8147 3005 8167 3047 8159 3045 8137
      3025 8135 3004 8127 2999 8127
TIME...MOT...LOC 2204Z 186DEG 22KT 2999 8137

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:31 PM EDTAreal Flood WarningJAXBaker3 hr
Aug 4, 9:28 PM EDTSpecial Weather StatementJAXDuval47 min
Aug 4, 10:14 PM EDTSpecial Weather StatementJAXBaker91 min
Aug 4, 10:56 PM EDTAreal Flood WarningJAXBaker, Bradford, Union3 hr
Aug 5, 6:50 AM EDTSpecial Marine WarningJAX85 min
Aug 5, 8:15 AM EDTSpecial Weather StatementJAXUnion90 min
Aug 5, 8:27 AM EDTAreal Flood WarningJAXColumbia, Gilchrist, Suwannee5 hr
Aug 5, 10:02 AM EDTFlood WatchJAXAlachua, Baker, Bradford, Clay, Duval, Gilchrist and 3 more40 hr
Aug 5, 10:59 AM EDTRiver Flood WarningJAXColumbia, Hamilton, Suwannee21 days
Aug 5, 10:59 AM EDTRiver Flood WarningJAXHamilton, Suwannee21 days
Aug 5, 1:41 PM EDTRiver Flood WarningJAXClay10 hr
Aug 5, 4:12 PM EDTSpecial Weather StatementJAXGilchrist48 min
Aug 5, 4:53 PM EDTSpecial Weather StatementJAXColumbia37 min
Aug 5, 4:56 PM EDTRiver Flood WarningJAXAlachua, Union5 days
Aug 5, 5:13 PM EDTSpecial Weather StatementJAXSuwannee62 min
Aug 5, 5:20 PM EDTAreal Flood WarningJAXColumbia, Gilchrist, Union4 hr
Aug 5, 5:28 PM EDTAreal Flood WarningJAXColumbia, Hamilton, Suwannee2 hr
Aug 4, 8:11 PM EDTSpecial Weather StatementJAXCharlton64 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.